Alert archive / Alabama / Red Flag Warnings in 2007

Red Flag Warning 112, NWS Tallahassee, FL

September 30, 2007Holmes County, Jackson County, Walton County, Florida; 5 counties in Alabama

NWS Tallahassee, FL issued this red flag warning at Sep 30, 2007, 3:25 AM CDT for Holmes County, Jackson County, Walton County, Florida; 5 counties in Alabama. It took effect at Sep 30, 2007, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2007, 3:25 AM CDT (08:25 UTC)
In effect from
Sep 30, 2007, 1:00 PM CDT
Expired
Sep 30, 2007, 6:00 PM CDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Holmes County, FL, Jackson County, FL, Walton County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2076 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 300825
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 AM EDT SUN SEP 30 2007

...RED FLAG WARNING NOW IN EFFECT FROM 1 PM CDT TO 6 PM CDT
SUNDAY AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE COUNTIES
BORDERING ALABAMA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT COMBINING WITH 20 FOOT WIND SPEEDS ABOVE
15 MPH...

...RED FLAG WARNING NOW IN EFFECT FROM 2 PM CDT TO 5 PM CDT 
SUNDAY AFTERNOON FOR SOUTHEAST ALABAMA DUE TO RELATIVE HUMIDITY
VALUES BELOW 30 PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS 
ABOVE 10 MPH AND THE KEETCH BYRAM DROUGHT INDEX ABOVE 500...

.A DRY AIRMASS WILL CONTINUE ITS HOLD ON THE REGION TODAY BEFORE
GRADUALLY MOISTENING UP THROUGH THE FIRST OF THE WORK WEEK. RED
FLAG CONDITIONS WILL OCCUR ACROSS SOUTHEAST ALABAMA AND ACROSS FAR
INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE WHERE THE DRIEST
AIR WILL BE LOCATED.

FLZ010-013-300930-
/O.CAN.KTAE.FW.A.0088.070930T1900Z-070930T2300Z/
WASHINGTON-CALHOUN-
325 AM CDT SUN SEP 30 2007

...FIRE WEATHER WATCH IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH. 

RELATIVE HUMIDITY VALUES WILL DROP INTO THE UPPER 30S THIS
AFTERNOON...BUT ARE NOT EXPECTED TO REACH CRITICAL
THRESHOLDS...THEREFORE THE FIRE WEATHER WATCH HAS BEEN CANCELLED. 

$$

FLZ007-009-011-302300-
/O.UPG.KTAE.FW.A.0088.070930T1900Z-070930T2300Z/
/O.NEW.KTAE.FW.W.0112.070930T1800Z-070930T2300Z/
INLAND WALTON-HOLMES-JACKSON-
325 AM CDT SUN SEP 30 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON. 

RELATIVE HUMIDITY VALUES WILL DROP BELOW 35 PERCENT FOR A FEW
HOURS THIS AFTERNOON AND COMBINE WITH GUSTY NORTHEAST WINDS AROUND
15 MPH TO PRODUCE A PERIOD OF RED FLAG CONDITIONS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-302200-
/O.UPG.KTAE.FW.A.0088.070930T1900Z-070930T2300Z/
/O.NEW.KTAE.FW.W.0112.070930T1900Z-070930T2200Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
325 AM CDT SUN SEP 30 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 5 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 5 PM CDT THIS AFTERNOON.

RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO THE UPPER 20S
TODAY COMBINING WITH OTHER CRITICAL VALUES TO PRODUCE A PERIOD OF
RED FLAG CONDITIONS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

38-GODSEY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 30, 2:30 AM CDT, 55 minutes earlier.

Area forecast discussion, Sep 30, 2:30 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 AM EDT SUN SEP 30 2007

.SYNOPSIS...
THE 03 UTC REGIONAL SURFACE ANALYSIS SHOWS A HIGH PRESSURE RIDGE
AXIS (COINCIDENT WITH A DEWPOINT TROUGH) ALONG THE PIEDMONT...AND
A DECAYING STATIONARY FRONT FROM CENTRAL FL TO THE NORTHWEST GULF
COAST. THE PRESSURE AND DEWPOINT GRADIENT IS TIGHT ACROSS OUR AREA
AND WINDS AND SEAS IN OUR OUTER COASTAL WATERS ARE AT ADVISORY
LEVELS. VAPOR IMAGERY AND UPPER AIR PROFILER DATA SHOW VERY DRY
AIR ALOFT OVER MUCH OF THE SOUTHEAST U.S. IN THE WAKE OF THE UPPER
LEVEL TROUGH THAT PASSED THROUGH THE REGION ON SATURDAY. STRONG
RIDGING IS DEVELOPING ALOFT FROM LA TO THE GREAT LAKES AS A TROUGH
EXITS OFF THE NEW ENGLAND COAST. HOWEVER...THE BASE OF THIS
TROUGH APPEARS TO BE CUTTING OFF OVER FL...AS PREDICTED BY THE
NUMERICAL GUIDANCE.

&&

.SHORT TERM...
(TODAY THROUGH TUESDAY) TODAY AND MONDAY WILL BE DRY AND PLEASANT
(IF YOU LIKE TYPICAL LATE SEPTEMBER WEATHER)...WITH A VERY DRY
AIRMASS IN PLACE...MILD TEMPERATURES...AND A NICE BREEZE OUT OF
THE NORTHEAST. THIS BREEZE WILL TEND TO LIMIT NOCTURNAL
COOLING. ON MONDAY NIGHT AND TUESDAY ALL OF THE NUMERICAL GUIDANCE
DEVELOP A CLOSED SURFACE LOW NEAR SOUTH FL...IN ASSOCIATION WITH
THE UPPER LOW CURRENTLY DEVELOPING THERE NOW. THE LATEST NAM
SOLUTION CONTINUES TO BE AN OUTLIER WITH THIS SYSTEM...AS IT
QUICKLY DEVELOPS A TROPICAL CYCLONE OFF THE EAST COAST OF FL
MONDAY...THEN TAKES THIS SYSTEM TOWARD THE FL PANHANDLE COAST ON
WEDNESDAY. THE GFS...UKMET...AND ECMWF DEVELOP A MUCH WEAKER AND
BROADER SURFACE LOW OVER THE SOUTHEAST GULF ON TUESDAY. THE NAM IS
TYPICALLY A POOR PERFORMER WHEN IT COMES TO FORECASTING TROPICAL
CYCLONES...AND THE OTHER GUIDANCE (WHICH IS FAIRLY WELL CLUSTERED
IN INTENSITY...TIMING...AND TRACK) LOOKS MUCH MORE REASONABLE
GIVEN OUR EXPERIENCE WITH SUBTROPICAL SYSTEMS. THUS WE RELIED
MOSTLY ON THE GFS FOR THIS FORECAST CYCLE...AND BEGIN TO BRING
20 PERCENT POPS INTO THE SOUTHEAST FL BIG BEND TUESDAY AFTERNOON.
THE REST OF OUR AREA WILL LIKELY REMAIN DRY ON TUESDAY.

.LONG TERM...
(WEDNESDAY THROUGH SUNDAY) THE LATEST ECMWF APPEARS TO BE IN
BETTER AGREEMENT WITH THE GFS...AS THEY BOTH TAKE THE
AFOREMENTIONED WEAK SUBTROPICAL LOW WESTWARD ACROSS THE SOUTHERN
GULF...WHILE DEEP LAYER RIDGING CONTINUES OVER THE EASTERN CONUS.
BOTH MODELS NOW SHOW INCREASED DEEP LAYER MOISTURE OVER OUR AREA
MID TO LATE WEEK (ASSOCIATED WITH THIS BROAD LOW)...WHICH WILL
INCREASE THE RELATIVE HUMIDITY AND RAIN CHANCES TO A LITTLE ABOVE
AVERAGE FOR THIS TIME OF YEAR. TEMPERATURES WILL ALSO INCREASE TO
ABOVE AVERAGE. A DRYING TREND IS EXPECTED NEXT WEEKEND AS DRIER
AIR SURGES INTO THE AREA.

&&

.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE TAF CYCLE. SURFACE WINDS ARE
EXPECTED TO REMAIN ABOVE 5 KNOTS THROUGH THE NIGHT AND THIS WILL
PRECLUDE THE NEED TO MENTION LLWS IN ANY TAFS...PLUS WINDS JUST
OFF THE SURFACE ARE A LITTLE WEAKER THAN LAST NIGHT. A PERIOD OF
GUSTY WINDS WILL BE POSSIBLE IN THE AFTERNOON...BUT WILL DIMINISH
RIGHT AROUND SUNSET.

&&

.MARINE...
WINDS AND SEAS WILL LIKELY REMAIN AT ADVISORY LEVELS IN OUR OFFSHORE
WATERS THROUGH AT LEAST TUESDAY...WHILE THE NEAR SHORE WATERS WILL
BE AT CAUTION LEVELS. WINDS AND SEAS WILL BE SLOW TO SUBSIDE LATER
THIS WEEK AS THE GRADIENT WILL REMAIN RATHER TIGHT THROUGH THE
PERIOD.

&&

.FIRE WEATHER...
WE USED A BLEND OF THE GFS MOS AND LOCAL WRF FOR DEWPOINTS (WHICH
WORKED PRETTY WELL YESTERDAY) TODAY...AND WE EXPECT RED FLAG
CONDITIONS OVER PORTIONS OF OUR SOUTHEAST AL AND INLAND FL
PANHANDLE ZONES THIS AFTERNOON. SO FAR IT LOOKS AS IF RED FLAG
CONDITIONS WILL NOT OCCUR MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  86  65  85  66  87 /   0   0   0   0  10
PANAMA CITY  86  67  86  68  86 /   0   0   0   0  10
DOTHAN       84  60  84  62  85 /   0   0   0   0   0
ALBANY       83  61  85  62  85 /   0   0   0   0   0
VALDOSTA     83  62  85  65  85 /  10   0   0   0  10
CROSS CITY   83  64  83  67  86 /  10  10  10   0  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM 2 PM TO 5 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...NONE.
FL...RED FLAG WARNING FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: HOLMES...INLAND WALTON...JACKSON.

GMZ730...NONE.
GMZ765...NONE.
GMZ750...NONE.
GMZ755...NONE.
GMZ770-775...SMALL CRAFT ADVISORY.

&&

AVIATION...GODSEY
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Sep 29, 3:57 AM CDT, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 AM EDT SAT SEP 29 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-300900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
457 AM EDT SAT SEP 29 2007 /357 AM CDT SAT SEP 29 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
LOW RELATIVE HUMIDITY WILL COMBINE WITH WIND TO ENHANCE THE SPREAD
OF WILDFIRES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
WINDS AND SEAS MAY REACH ADVISORY LEVELS TONIGHT AND SUNDAY. FAIR WEATHER
IS EXPECTED THROUGH THE EARLY PART OF THE WORK WEEK...BUT RAIN
CHANCES WILL INCREASE BY MID WEEK AS A LOW PRESSURE SYSTEM
DEVELOPS NEAR SOUTH FLORIDA AND MOVES TOWARD THE WEST NORTHWEST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

Nearby

Red Flag Warnings in Alabama, 2007Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.